Treatment of cancerous tumors in children with cisplatin leads to deafness

Treatment of cancerous tumors in children with cisplatin leads to deafnessSeveral hundred children in the UK lose their hearing as a result of chemotherapy in the treatment of cancer. This conclusion was made by the doctors recently, before that it was believed that the cause of the hearing impairment, were themselves of cancer. Hearing loss after chemotherapy was also observed among adults. Platinum, base component developed in the 1970s drug cisplatin, the most effective tools against cancer, greatly affects the hearing. According to the Royal National Institute for Deaf RNID more than 500 children in the UK each year are treated with cisplatin and its analogues. At least a quarter of children are seen by the drop of the hearing, problems with vestibular mechanism or ringing in the ears. Children have hearing problems for a long time and after sessions of chemotherapy. Cisplatin is used in one third of cancers in children. Given that in the UK each year, about 800 children are born deaf, the role of cisplatin in the number of deaf children is significant. Studies of the effects of hearing in the treatment of cancerous tumors in adults with cisplatin has not yet been carried out. Every year 68.000 adults undergoing chemotherapy with cisplatin. The risk of hearing loss in adults as a result of treatment currently estimated to range from 11% to 91%. Scientists already know that cisplatin damages or destroys the sensitive hair cells in the inner ear. They also found that the damage accumulates with each new dose of cisplatin. Despite the fact that over the last decade, doctors and pharmacists were able to considerably improve the effectiveness of cancer treatment in children, bringing the share of successful results to more than 70%, cisplatin remains the main drug for the treatment. One of the permanent side effects of cisplatin, hearing loss, affects the process of development of the child, as it makes him communicate. Mann, Bayeux, commercial Manager research RNID, said that for thousands of survivors after cancer treatment, became deaf. RNID turned to pharmaceutical companies to develop less toxic versions of medicines that will not affect the hearing, without reducing the effect of chemotherapy. Such a drug could replace cisplatin at all stages of the cancer disease. Michael Margolin, Kommunalka.de.



Похожие статьи

Ваше имя
Ваша почта
Город, область
Рассылка комментариев





Ввести код: